MAUDE Adverse Event Report: Lumenis Ltd SlimLine SIS EZ; Powered Laser Surgical Instrument

Lumenis Ltd SlimLine SIS EZ; Powered Laser Surgical Instrument
Model Number 0644-019-01
Medical Device Problem Codes Nonstandard Device (1420); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a transurethral lithotripsy procedure, approximately 10 minutes after fragmentation, a sudden crackling noise was heard coming from the device.Fragmentation could no longer be performed, indicating that energy was not being transmitted, and black burn marks was noted on the fiber connector.The fiber was replaced and the case was completed without patient complications.Analysis of the returned device identified an internal connector fracture.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned fiber underwent a thorough analysis.The visual inspection concluded the fiber was received in one piece; there were no defects on fiber body.During the microscopic analysis it was observed that the fiber tip was in good condition.There was light exiting the connector face, indicating an internal connector fracture.The fiber was functionally tested, and results affirmed the aiming beam was dimmed and had a round shape.The device history record confirmed that the device met with all manufacturing specifications prior to distribution and there were no manufacturing deviations.The instructions for use (ifu) were reviewed and did not reveal any evidence of device off-label use or failure to follow instructions.The ifu mentions that inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement; and, hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.A risk review was completed and confirmed that the reported allegation of connector overheating of device or device component, fiber device operates differently than expected and connector fractured were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.It is probable that the internal connector fracture of the fiber occurred during procedural handling of the fiber during setup or use.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation as an expected or random failure was identified without any design or manufacturing issue.

Brand Name
SlimLine SIS EZ
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
Lumenis Ltd
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50927761
Report Number2124215-2026-51605
Device Sequence Number16142173
Product Code GEX
UDI-Device Identifier07290109145587
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-019-01
Device Catalogue Number0644-019-01
Device Lot Number0028301025
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown